Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 4, 2009, 7:14 AM CDT for 4 parishes in Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2009, 7:14 AM CDT (12:14 UTC)
- Expired
- May 4, 2009, 8:00 AM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2102 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 041214
TORLIX
LAC005-007-047-093-041300-
/O.NEW.KLIX.TO.W.0038.090504T1214Z-090504T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 AM CDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE...
NORTHERN ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
WEST CENTRAL ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 800 AM CDT
* AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAYOU
SORREL...OR 12 MILES SOUTH OF PLAQUEMINE...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
WHITE CASTLE BY 735 AM CDT...
7 MILES SOUTH OF CARVILLE BY 740 AM CDT...
6 MILES SOUTH OF GEISMER BY 755 AM CDT...
DONALDSONVILLE...8 MILES SOUTHWEST OF GONZALES AND 9 MILES
SOUTHWEST OF SORRENTO BY 800 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3021 9138 3024 9085 2999 9086 3002 9123
3004 9122 3004 9124 3006 9126 3006 9136
3007 9137 3009 9138
TIME...MOT...LOC 1214Z 271DEG 19KT 3012 9127
$$
24/RR2 follow-up statements
000
WWUS54 KLIX 041233
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
733 AM CDT MON MAY 4 2009
LAC047-041243-
/O.CAN.KLIX.TO.W.0038.000000T0000Z-090504T1300Z/
IBERVILLE LA-
733 AM CDT MON MAY 4 2009
...THE TORNADO WARNING FOR SOUTHEASTERN IBERVILLE PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3004 9122 3007 9110 3009 9111 3011 9109
3022 9106 3024 9085 2999 9086 3002 9123
TIME...MOT...LOC 1233Z 271DEG 19KT 3012 9115
$$
LAC005-007-093-041300-
/O.CON.KLIX.TO.W.0038.000000T0000Z-090504T1300Z/
ASSUMPTION LA-ST. JAMES LA-ASCENSION LA-
733 AM CDT MON MAY 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHWESTERN ASCENSION...WEST CENTRAL ST. JAMES AND NORTHERN
ASSUMPTION PARISHES...
AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES WEST OF
DONALDSONVILLE...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTH OF GEISMER BY 755 AM CDT...
DONALDSONVILLE...8 MILES SOUTHWEST OF GONZALES AND 9 MILES
SOUTHWEST OF SORRENTO BY 800 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3004 9122 3007 9110 3009 9111 3011 9109
3022 9106 3024 9085 2999 9086 3002 9123
TIME...MOT...LOC 1233Z 271DEG 19KT 3012 9115
$$
24/RR000
WWUS54 KLIX 041305
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
805 AM CDT MON MAY 4 2009
LAC005-007-093-041316-
/O.EXP.KLIX.TO.W.0038.000000T0000Z-090504T1300Z/
ASSUMPTION LA-ST. JAMES LA-ASCENSION LA-
805 AM CDT MON MAY 4 2009
...THE TORNADO WARNING FOR SOUTHWESTERN ASCENSION...WEST CENTRAL ST.
JAMES AND NORTHERN ASSUMPTION PARISHES HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3004 9122 3007 9110 3009 9111 3011 9109
3022 9106 3024 9085 2999 9086 3002 9123
TIME...MOT...LOC 1233Z 271DEG 19KT 3012 9115
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 4:02 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 4, 4:02 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 402 AM CDT MON MAY 4 2009 ...A FEW MORNING STORMS MAY BECOME MARGINALLY SEVERE... .SHORT TERM... LATEST RADAR TRENDS SHOW A LINE OF THUNDERSTORMS FORMING ALONG A SURFACE TROUGH AXIS EXTENDING FROM MOCCOMB TO NEW ROADS TO LAFAYETTE AREA AND MOVING EASTWARD AROUND 12 MPH. ACTUAL SURFACE COLD FRONT IN LAG OF THIS TROUGH AXIS BUT CATCHING UP. FRONTAL LIFT AIDING TO LARGER SCALE LIFT DUE TO UPPER LEVEL DIVERGENCE AND RIGHT REAR QUADRANT JET STREAK DYNAMICS. THUSFAR...MOST OF THE CONVECTION HAS BEEN LIGHTNING GENERATORS AND HEAVY RAINFALL. GRADIENT WIND IN ADVANCE OF THE TROUGH IS ACTUALLY HIGHER THAN WINDS PRODUCED BY CONVECTION AS BOUNDARY LAYER STABILIZATION MAY BE LIMITING AMOUNT OF WIND GETTING TO SURFACE. AFTER SUNRISE THIS MAY CHANGE A BIT WITH A FEW DEGREES OF SURFACE WARMING. ALSO...A FEW STORMS EXHIBIT A HAIL SPIKE FROM TIME-TO-TIME AND SMALL HAIL MAY RESULT THIS MORNING. MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH RATES AROUND 2 INCHES/HOUR AT TIMES. MOST OF THE ACTIVITY SHOULD DIMINISH BY EARLY AFTERNOON WITH FRONTAL PASSAGE BUT THE MORNING MAY BE ROUGH FOR SOME FOLKS IN THE MONDAY MORNING COMMUTE. WILL HOLD OFF ANY FLOOD WATCH AT THIS TIME DUE TO LIMITED TEMPORAL IMPACT...BUT FLOOD STATEMENTS AND ADVISORIES MAY BE WARRANTED FOR MORNING DRIVE...PARTICULARLY IN THE BATON ROUGE AREA WHERE HEAVY RAINFALL MAY BE ONGOING AROUND SUNRISE. NOT MUCH IN THE WAY OF COLD AIR BEHIND FRONT WITH LOWER TO MID 80S ANTICIPATED AFTER CLOUDS BREAK THIS AFTERNOON. ONLY A FEW DEGREES OF COOLING NOTED FOR TONIGHT...THEN MID 80S FOR TUESDAY AREA-WIDE. 24/RR .LONG TERM... WILL ONLY INDICATE ISOLATED DAYTIME THUNDERSTORMS WITH DAYTIME HEATING ABOVE NORMAL AND LIKELY INDUCEMENT OF LAKE AND GULF BREEZE BOUNDARIES DURING THE DAY. TEMPERATURES TO BE MAINTAINED ABOVE NORMAL THROUGH THE WEEKEND. A WEAK FRONTAL BOUNDARY MAY SAG CLOSE TO THE FORECAST AREA THURSDAY BUT WITH LITTLE UPPER SUPPORT TO REALLY PROJECT HIGH RAIN CHANCES AS BEST DYNAMICS REMAINS WELL NORTH OF THE FORECAST AREA. 24/RR && .AVIATION... /12Z TAF ISSUANCE/ SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN MISSISSIPPI AND EAST CENTRAL LA AND TRACKING ENEWD. THIS ACTIVITY WILL LIKELY PERSIST THROUGH THE REST OF THE EARLY MORNING HOURS AND EXPAND IN COVERAGE AS TIME PROGRESSES. PERIODS OF HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING WILL BE POSSIBLE. WINDS WILL REMAIN SOUTH AT ALL SITES THROUGH THE PERIOD. CIGS AND VIS OF IFR TO LIFR WILL BE POSSIBLE DURING THE STRONGER STORMS. MVFR CIGS WON/T IMPROVE MUCH DURING EARLY PORTIONS OF THE DAY BUT SHOULD AT LEAST BARELY REACH VFR WITHIN A FEW HOURS OF SUNRISE. RAINFALL YESTERDAY ALONG WITH INCREASING MOISTURE WILL POSSIBLY LEAD TO FOG ISSUES AT MCB NEAR SUNRISE. RAIN CHANCES TO DECREASE AS THE AFTERNOON PROGRESSES WITH LOWER CIGS LIFTING. MEFFER && .MARINE... COLD FRONT NORTH OF THE AREA MAY APPROACH THE COAST TODAY BUT IS EXPECTED TO STALL OVER THE LAND AREAS. SCY CONDITIONS WILL PERSIST THROUGH SUNRISE EAST OF THE MISSISSIPPI RIVER AS THE FRONT APPROACHES. WINDS WILL SUBSIDE AS THE DAY PROGRESSES FROM NOON ONWARD. A GENERALLY ZONAL PATTERN IF A LITTLE NW FLOW WILL BECOME WELL ESTABLISHED ACROSS THE AREA THROUGH THIS WEEK. SFC RIDGE WILL EXTEND TO THE WESTERN GULF AGAIN TO KEEP ONSHORE FLOW IN PLACE. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 80 64 85 68 / 50 10 20 10 BTR 82 66 86 68 / 50 10 20 10 MSY 84 69 87 73 / 50 10 20 10 GPT 83 70 83 70 / 50 10 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ555-575. MS...NONE. GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ575. && 24/RR 12/ME
Hazardous weather outlook, May 4, 5:10 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 AM CDT MON MAY 4 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 510 AM CDT MON MAY 4 2009 ...HEAVY RAINFALL AND POSSIBLE FLOODING THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 815 AM CDT FOR PORTIONS OF EAST-CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI FOR THE POTENTIAL FLOODING OF STREETS AND LOW LYING AREAS. MOTORISTS ARE URGED TO EXERCISE CAUTION DURING THE MORNING COMMUTE IN THE ADVISORY AREA. THUNDERSTORMS ALONG A COLD FRONT AND MOVING SLOWLY EASTWARD WILL BECOME STRONG TO MARGINALLY SEVERE THIS MORNING. THE PRIMARY THREAT WILL BE HIGH WINDS WITH SOME DAMAGING WINDS POSSIBLE. SOME SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS AS THEY MOVE TO THE EAST AT 15 MPH. AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE THREAT SHOULD DIMINISH BY EARLY THIS AFTERNOON AS THE FRONT MOVES EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON THROUGH SATURDAY. MINOR RIVER FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER NEAR MORGAN CITY UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT AND FIRST RESPONDERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION AND BE PREPARED FOR POTENTIAL FLOOD IMPACTS IN URBAN AREAS THIS MORNING...PARTICULARLY ACROSS SOUTH MISSISSIPPI ALONG U.S. HIGHWAY 98 AND IN THE GREATER BATON ROUGE AREA. PLEASE RELAY ANY REPORTS OF FLOODING OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 24/RR
In the hours before
Special weather statement, May 4, 1:20 AM CDT, 5 hours 54 minutes before
MSZ068-069-040715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 120 AM CDT MON MAY 4 2009 ...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...WILKINSON COUNTY... AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF DOLOROSA...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CROSBY BY 155 AM... 8 MILES NORTH OF GLOSTER BY 200 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 4, 3:46 AM CDT, 3 hours 28 minutes before
MSZ069>071-040945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 AM CDT MON MAY 4 2009 ...STRONG THUNDERSTORM MOVING EAST AFFECTING PIKE COUNTY...WALTHALL COUNTY...AMITE COUNTY... AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MCCOMB...OR ABOUT 4 MILES WEST OF MCCOMB AIRPORT...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCCOMB AIRPORT...MAGNOLIA...MCCOMB...SUMMIT...TYLERTOWN AND SALEM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 4, 4:41 AM CDT, 2 hours 33 minutes before
LAZ036>039-MSZ069>071-077-041045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 441 AM CDT MON MAY 4 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WASHINGTON PARISH...EAST FELICIANA PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...WALTHALL COUNTY...PEARL RIVER COUNTY...AMITE COUNTY... AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 21 MILES EAST OF MCCOMB TO GREENSBURG...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... KENTWOOD...TYLERTOWN...TANGIPAHOA...MOUNT HERMAN...DEXTER...WILMER... FRANKLINTON...VARNADO...ENON...BOGALUSA...ANGIE AND CROSSROADS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 4, 5:54 AM CDT, 1 hour 20 minutes before
LAZ038-039-041200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 554 AM CDT MON MAY 4 2009 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WASHINGTON PARISH... TANGIPAHOA PARISH... AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF AMITE...OR ABOUT 4 MILES SOUTHEAST OF TANGIPAHOA...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILMER... MOUNT HERMAN AND FRANKLINTON THE PRIMARY THREATS FROM THIS STORM ARE PEA TO MARBLE SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, May 4, 6:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 2 W FRANKLINTON 30.85N 90.18W
05/04/2009 WASHINGTON LA LAW ENFORCEMENT
ROOF BLOWN OFF SHED AND TREES DOWN ACROSS SYLVEST ROAD.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:14 PM CDT | Small Craft Advisory | LIX | 11 hr | |
| May 4, 5:43 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| May 4, 5:46 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Charles, Saint Helena, Saint John the Baptist, Tangipahoa and 1 more | 73 days |
| May 4, 6:08 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 37 min |
| May 4, 6:14 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Tammany, West Baton Rouge | 76 days |
| May 4, 6:37 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 53 min |
| May 4, 6:43 AM CDT | Tornado Warning | LIX | Washington | 32 min |
| May 4, 7:44 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 31 min |
| May 4, 7:50 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 55 min |
| May 4, 7:55 AM CDT | Tornado Warning | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 35 min |
| May 4, 8:27 AM CDT | Tornado Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 33 min |
| May 4, 8:45 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, Washington, West Baton Rouge | 83 days |
| May 4, 8:52 AM CDT | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 38 min |
| May 4, 9:00 AM CDT | Areal Flood Advisory | LIX | Assumption, Saint Charles, Saint James, Saint John the Baptist | 83 days |
| May 4, 10:10 AM CDT | Severe Thunderstorm Warning | LIX | Assumption | 22 min |
| May 4, 10:17 AM CDT | Flash Flood Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 4 hr |
| May 4, 10:43 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 47 min |
| May 4, 11:03 AM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint Tammany, Terrebonne | 84 days |
| May 4, 11:17 AM CDT | Special Marine Warning | LIX | 88 min | |
| May 4, 12:44 PM CDT | Special Marine Warning | LIX | 91 min | |
| May 4, 3:17 PM CDT | River Flood Warning | LIX | East Baton Rouge, Pointe Coupee, West Feliciana | 44 days |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.